Alert archive / North Dakota / Tornado Warnings in 2006
Tornado Warning 24, NWS Grand Forks, ND
NWS Grand Forks, ND issued this tornado warning at Jun 30, 2006, 8:12 PM CDT for Cavalier County, North Dakota. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2006, 8:12 PM CDT (01:12 UTC)
- Expired
- Jun 30, 2006, 8:59 PM CDT
- In force
- 47 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Cavalier County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 155 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 8:17 PM CDT | HAIL 1 | 7 W Langdon, ND | |
| Jun 30, 8:30 PM CDT | HAIL 1 | 10 N Edmore, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.2 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KFGF 010112
TORFGF
NDC019-010215-
/O.NEW.KFGF.TO.W.0024.060701T0112Z-060701T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
812 PM CDT FRI JUN 30 2006
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN CAVALIER COUNTY IN NORTHEAST NORTH DAKOTA
* UNTIL 915 PM CDT
* AT 809 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM WITH STRONG ROTATION 7 MILES NORTHWEST OF LOMA...OR 11
MILES WEST OF LANGDON...MOVING TO THE SOUTHEAST AT 25 MPH.
* THE TORNADO WILL BE NEAR...
LOMA AT 820 PM CDT
8 MILES SOUTHWEST OF LANGDON AT 825 PM CDT
NEKOMA AT 840 PM CDT
9 MILES SOUTHWEST OF OSNABROCK AT 850 PM CDT
IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA.
LAT...LON 4884 9862 4869 9877 4856 9851 4856 9812
4878 9797
$$
TG2 follow-up statements
000
WWUS53 KFGF 010136
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
836 PM CDT FRI JUN 30 2006
NDC071-095-010200-
/O.CON.KFGF.SV.W.0084.000000T0000Z-060701T0200Z/
RAMSEY ND-TOWNER ND-
836 PM CDT FRI JUN 30 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHEASTERN TOWNER AND RAMSEY COUNTIES...
AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 2 MILES
SOUTHEAST OF GARSKE...OR 15 MILES NORTH OF DEVILS LAKE...MOVING TO
THE SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHWEST OF SOUTHAM BY 900 PM CDT
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA.
LAT...LON 4855 9921 4840 9935 4838 9917 4807 9863
4824 9844
$$
GV000
WWUS53 KFGF 010159
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
859 PM CDT FRI JUN 30 2006
NDC019-010209-
/O.CAN.KFGF.TO.W.0024.000000T0000Z-060701T0215Z/
CAVALIER ND-
859 PM CDT FRI JUN 30 2006
...THE TORNADO WARNING FOR SOUTHERN CAVALIER COUNTY IS CANCELLED...
AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM LOCATED 4 MILES SOUTHWEST OF MILTON...OR 16 MILES
SOUTHEAST OF LANGDON...MOVING TO THE EAST AT 30 MPH.
THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO
THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA.
LAT...LON 4884 9862 4869 9877 4856 9851 4856 9812
4878 9797
$$
TG/WJBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jun 30, 1:33 PM CDT, 6 hours 39 minutes earlier.
Area forecast discussion, Jun 30, 1:33 PM CDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 133 PM CDT FRI JUN 30 2006 .SHORT TERM...MAIN CHALLENGE TO BE CONVECTIVE/SEVERE POTENTIAL THIS EVENING/NIGHT. 12Z MODELS IN REASONABLY GOOD AGREEMENT AND WILL USE BLEND. NOT MUCH CHANGE TO EARLIER THINKING (SEE PREV AFD AND SPC DAY 1 OUTLOOK) OF T BEGINNING DVL BASIN MID-LATE AFTERNOON PROPAGATING E/SE THROUGH THE EVENING/NIGHT. MESO-ANALYSIS DOES SHOW INGREDIENTS COMING TOGETHER FOR SOME SEVERE WEATHER WITH THESE STORMS. MLCAPES ACROSS THE REGION NOW 1000-3500 J/KG. 850-700MB TEMPS STILL QUITE HIGH PROVIDING SIGNIFICANT CAP...BUT THESE VALUES ARE LOWING ACROSS W ND AND MLCIN DECREASING. SFC TROUGH NOW LOCATED ACROSS E ND WITH MSAS ANALYSIS SHOWING MODERATE SFC MOISTURE FLUX CONVERGENCE ACROSS NE ND. 500MB SHORTWAVE ACROSS W ND WILL BEGIN TO PROVIDE DECENT DEEP LAYERED LIFT BY EVENING. DEEP LAYERED SHEAR OF 40+KTS TO SPREAD INTO E ND BY 00Z AND FURTHER E DURING THE EVENING. IN ADDITION...40-50KTS MID-LEVEL SPEED MAX WILL BE ACROSS FA. CONSIDERING THESE FACTORS WILL INSERT A SEVERE MENTION FOR LATE AFTERNOON (DVL BASIN) AND THIS EVENING. HIGH FREEZING LEVELS MAY LIMIT SEVERE HAIL...BUT WITH POSSIBLE SUPERCELLS CANNOT RULE OUT. WITH MID-LEVEL SPEED MAX STRONG WIND A POSSIBILITY. ALSO...SPC MESO-ANALYSIS DOES SHOW VGP VALUES INCREASING TO 0.2-0.3 M/S2 AND LCL HEIGHTS DECREASING ACROSS W FA. A TORNADO OR TWO IS POSSIBLE WITH A STRONGER SUPERCELL. RETURNS FROM KMBX RADAR PROPAGATING E AND WILL BE ENTERING MORE UNSTABLE AIR BEFORE IT ENTERS DVL BASIN...WILL NEED TO MONITOR. MODELS SHOWING 700MB LOW TO CLOSE OFF BY THE TIME IT REACHES BDE...WIDESPREAD PRECIP TOTALS UP TO AN INCH WITH ISOLD HIGHER AMTS SHOULD OCCUR ACROSS NW MN. NW FLOW CONTINUES SAT-MON AS UPPER LOW SLIDES JUST S OF HUDSON BAY. THIS WILL MEAN TEMPERATURES NEAR NORMAL. NOT MUCH MOISTURE AVAILABLE...BUT THUNDER THREAT STILL POSSIBLE SUN-SUN NIGHT. DID DECREASE POPS A BIT ACROSS THE N FA WITH BEST INSTABILITY SHIFTED S A BIT. .LONG TERM...FAIRLY GOOD AGREEMENT AND CONTINUITY BETWEEN LONG RANGE MODELS. MAIN FEATURE THROUGH PERIOD WILL BE RISING HEIGHTS AS RIDGE GRADUALLY BUILDS INTO FA. ANY SHORTWAVE ENERGY ROUNDING CREST OF RIDGE LOOKS TO BE NORTH OF FA SO WILL CONTINUE WITH DRY FORECAST. THERMAL RIDGE BUILDS SO TEMPERATURES WILL BE AT OR ABOVE AVERAGE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG/VOELKER
Hazardous weather outlook, Jun 30, 7:26 AM CDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 726 AM CDT FRI JUN 30 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011230- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 726 AM CDT FRI JUN 30 2006 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT... ...ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY OVER THE SOUTHERN RED RIVER VALLEY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED TODAY OVER ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA. THE STORMS WILL DEVELOP ROUGHLY AFTER 2 PM OVER EASTERN NORTH DAKOTA MOVE INTO NORTHWEST MINNESOTA THROUGH THE LATE AFTERNOON AND EVENING. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. MOIST UNSTABLE WILL BE OVER THE AREA THIS AFTERNOON. A WIND SHIFT LINE OVER CENTRAL NORTH DAKOTA WILL SWEEP ACROSS EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA TODAY. THUNDERSTORMS WILL OCCUR NEAR THE WIND SHIFT LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTH OF A LINE ROUGHLY FROM NEAR FORT RANSOM NORTH DAKOTA TO MAHNOMEN TO BEMIDJI MINNESOTA ON SUNDAY. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. ANOTHER COLD FRONT WILL MOVE SOUTH OUT OF CANADA WHILE MOIST UNSTABLE AIR WILL MOVE NORTH OUT OF SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:01 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier | 59 min |
| Jun 30, 8:02 PM CDT | Severe Thunderstorm Warning | FGF | Ramsey, Towner | 58 min |
| Jun 30, 8:25 PM CDT | Severe Thunderstorm Warning | FGF | Walsh | 65 min |
| Jun 30, 9:04 PM CDT | Severe Thunderstorm Warning | FGF | Nelson, Ramsey | 56 min |
| Jun 30, 9:19 PM CDT | Tornado Warning | FGF | Walsh | 56 min |
| Jun 30, 9:38 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 67 min |
| Jun 30, 10:27 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Sargent | 48 min |
| Jun 30, 10:36 PM CDT | Severe Thunderstorm Warning | FGF | Richland | 39 min |
| Jun 30, 10:49 PM CDT | Severe Thunderstorm Warning | FGF | Griggs, Steele | 56 min |
| Jun 30, 11:18 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 42 min |
| Jun 30, 11:33 PM CDT | Severe Thunderstorm Warning | FGF | Traill | 29 min |
Nearby
Tornado Warnings in North Dakota, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.